# SDR ASMF200703005

- Difficulty date: March 12, 2007
- Submitted: March 21, 2007
- Operation: Air carrier
- Aircraft: N169PL
- Make and model: Doug MD-88
- Aircraft serial: 53175
- Aircraft time: 47,041 hours, 32,217 cycles
- Engine: Pwa JT8D219
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Part number: 38003681
- Part serial: P513C
- Condition: Failed
- Location: Apu Bay
- Part time: 10,506 hours, 7,084 cycles
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

AIRCRAFT RETURNED DUE TO FUEL ODOR IN THE CABIN AT 28,000 FEET. THE UPPER AND LOWER WING PANELS AND APU WERE CHECKED AND NO LEAKS WERE DETECTED. NEVERTHELESS, THE AIR CONDITIONING WATER SEPARATORS AND ENGINES WERE CHECKED BY CONDITION AND LEAKS AND NO ODOR NEITHER LEAKS WERE DETECTED, THEREFORE AIRCRAFT WAS DISPATCHED. OVERWEIGHT INSPECTION WAS NOT NECESSARY DUE TO AIRCRAFT LANDED WITH 123,300 POUNDS AND MAXIMUM LANDING WEIGHT IS 139,500 POUNDS. DURING OVERNIGHT CHECK, THE FUEL AND OIL ODOR CONTINUED WITH AIR CONDITIONING SUPPLIED BY APU. AIR CONDITIONING WATER SEPARATORS, APU FUEL HEATER AND APU WERE REPLACED IAW MM 21-20-02, 49-31-01 AND 49-10-00  TESTED CORRECT.
